Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 88, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 25, 2016, 8:05 AM CDT for Butler County, Kansas. It took effect at Sep 25, 2016, 6:07 PM CDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 8:05 AM CDT (13:05 UTC)
- In effect from
- Sep 25, 2016, 6:07 PM CDT
- Expired
- Sep 27, 2016, 1:13 AM CDT
- In force
- 31 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Butler County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whitewater River (KS) near Towanda (TOWK1). The gauge peaked at 20.10 ft at Sep 25, 2016, 11:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
398
WGUS43 KICT 251305
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
805 AM CDT SUN SEP 25 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-260305-
/O.NEW.KICT.FL.W.0088.160925T2307Z-160927T0613Z/
/TOWK1.1.ER.160925T2307Z.160926T0600Z.160926T1813Z.NO/
805 AM CDT SUN SEP 25 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Whitewater River At Towanda.
* From this evening until late Monday night.
* At 7:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 24.1 feet by early Monday morning. The river will fall
below flood stage by early Monday afternoon.
* Impact...At 25.0 feet...Widespread flooding over cultivated land
along both banks can be expected. County roads flood at Southwest
40th Street on low spots near the river, 2 miles downstream of gage
and along Southwest 60th Street just west of Fulton Road near the
river, .4 miles downstream of the gage.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Towanda 22.0 12.2 Sun 07 AM 23.4 13.4 7.8
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$2 follow-up statements
548
WGUS83 KICT 251933
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
233 PM CDT SUN SEP 25 2016
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-260933-
/O.EXT.KICT.FL.W.0088.160925T2338Z-160927T0600Z/
/TOWK1.1.ER.160925T2338Z.160926T0600Z.160926T1800Z.NO/
233 PM CDT SUN SEP 25 2016
The Flood Warning continues for
The Whitewater River At Towanda.
* From this evening until late Monday night.
* At 1:30 PM Sunday the stage was 17.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 24.0 feet by early Monday morning. The river will fall
below flood stage by early Monday afternoon.
* Impact...At 25.0 feet...Widespread flooding over cultivated land
along both banks can be expected. County roads flood at Southwest
40th Street on low spots near the river, 2 miles downstream of gage
and along Southwest 60th Street just west of Fulton Road near the
river, .4 miles downstream of the gage.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Towanda 22.0 17.7 Sun 01 PM 23.3 13.4 8.0
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$889
WGUS83 KICT 260059
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN SEP 25 2016
...The flood warning is cancelled for the following river in
Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-260129-
/O.CAN.KICT.FL.W.0088.000000T0000Z-160927T0600Z/
/TOWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 PM CDT SUN SEP 25 2016
The Flood Warning is cancelled for
The Whitewater River At Towanda.
* At 7:30 PM Sunday the stage was 19.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 21.0 feet
early Monday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Towanda 22.0 19.7 Sun 07 PM 16.0 9.2 5.5
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:41 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 25, 6:41 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 641 AM CDT SUN SEP 25 2016 .SHORT TERM...(Today through Tuesday night) Issued at 250 AM CDT Sun Sep 25 2016 Rain chances will gradually diminish from northwest to southeast today as the front progresses through the region. A transient area of fog has developed ahead of the fropa which should translate rapidly ESE through the morning hours. Cooler and drier air will follow in the wake of the front for Monday and Tuesday. Temperatures are expected to remain below normal through the period with highs in the 70s and lows in the 40s and 50s. .LONG TERM...(Wednesday through Saturday) Issued at 250 AM CDT Sun Sep 25 2016 A mid/upper ridge is progged to translate eastward across the central Conus allowing dry weather and mostly clear conditions to prevail across the forecast area Wed-Thu. Temperatures will slowly moderate through the period with seasonable temperatures for most locations. Highs will rise to around 80 while lows fall into the mid/upper 50s. A progressive shortwave trough is progged to eject out of the Rockies across the Plains late in the week bringing low probabilities for precipitation to the area late in the week. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 640 AM CDT Sun Sep 25 2016 A mixed bag of aviation conditions are expected for the first 6 hours, as moisture plume over the ern half of KS leads to scattered showers and embedded thunderstorms. Could see some scattered MVFR CIGS with the heavier rain showers near the KCNU taf site. Just to the west of the widespread showers over the Flint Hills, a cold front continues to push E-SE into portions of Central KS and South Central KS. Could see some low clouds with some MVFR cigs just ahead of the front, for the KHUT and possibly the KICT taf sites for a few hours this morning, before drier air associated with the frontal passage quickly scours out the low level moisture. As the front pushes E-SE, expect the showers to gradually shift east, with VFR conditions returning to most locations for the afternoon hours. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 49 72 49 / 30 10 0 0 Hutchinson 73 47 73 47 / 20 0 0 0 Newton 72 49 71 48 / 30 0 0 0 ElDorado 72 49 71 48 / 50 0 0 0 Winfield-KWLD 75 49 72 48 / 60 10 0 0 Russell 72 42 73 47 / 10 0 0 0 Great Bend 73 43 73 48 / 10 0 0 0 Salina 74 46 73 47 / 10 0 0 0 McPherson 72 47 73 47 / 20 0 0 0 Coffeyville 75 54 72 46 / 90 10 0 0 Chanute 74 51 71 47 / 90 10 0 0 Iola 74 50 71 47 / 90 10 0 0 Parsons-KPPF 75 52 72 46 / 90 10 0 0 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...Ketcham
Hazardous weather outlook, Sep 25, 4:16 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 AM CDT SUN SEP 25 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EARLY AFTERNOON HOURS...ESPECIALLY EAST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER AND LOCALIZED FLOODING CONCERNS. PATCHY DENSE FOG MAY ALSO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF STORMS WILL RETURN LATE IN THE WEEK BUT STRONG OR SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Sep 25, 7:23 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
723 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HUTCHINSON AIRPORT 38.07N 97.87W
09/25/2016 M2.48 INCH RENO KS ASOS
24 HOUR RAINFALL TOTAL AS OF 7AM.
&&
JMRLocal storm report, Sep 25, 7:38 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 3 SE DOWNTOWN WICHITA 37.66N 97.30W
09/25/2016 M2.29 INCH SEDGWICK KS PUBLIC
24 HOUR RAINFALL TOTAL AS OF 730AM. 1.42 OF THE TOTAL
RAINFALL FELL SINCE MIDNIGHT.
&&
JMRLocal storm report, Sep 25, 7:43 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
743 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SSW MOUNDRIDGE 38.16N 97.54W
09/25/2016 M4.22 INCH HARVEY KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 7AM.
&&
JMRLocal storm report, Sep 25, 7:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
744 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 W BELLE PLAINE 37.39N 97.35W
09/25/2016 M4.00 INCH SUMNER KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 6AM.
&&
JMRLocal storm report, Sep 25, 7:46 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
746 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E MCPHERSON 38.37N 97.62W
09/25/2016 M2.57 INCH MCPHERSON KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 7AM.
&&
JMRLocal storm report, Sep 25, 7:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HEAVY RAIN 7 NNE SOUTH HAVEN 37.14N 97.35W
09/25/2016 M2.36 INCH SUMNER KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 640AM.
&&
JMRThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:12 AM CDT | River Flood Warning | ICT | Sumner | 24 hr |
| Sep 25, 8:12 AM CDT | River Flood Warning | ICT | Cowley | 68 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.